Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Overactive thyroid causes palpitations - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Thyroid Problem and Hormonal Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2309 Questions
Doctor :   Hi
Doctor :   How can I help you ?
User :   hi i will ask you my question please
Doctor :   Ok.
User :   hi i would like to know what u think about this please. over the last few years i have had a few frightening problems happen then stopped for a year and i thought it had gone but then reoccurred again about 4 months ago let me explain -
Doctor :   Ok.
User :   why will it not let me paste it
Doctor :   Yes you can paste actaully
Doctor :   pls. try it once again
User :   it paste but doesnt send to u
User :   first started when i was working i went to pick something up and then my heart started to beat really fast
Doctor :   Ok. No issue
Doctor :   please type it
Doctor :   Ok.
User :   and hard for about a min also i cudnt breath good during the time
User :   as i stated to panic but no chest pain
Doctor :   Ok.
User :   then i seemed to cough and it would go away back to normal
Doctor :   ok.
User :   this happen again over the next 6 months but always seemd to be when i picked sumthing up
User :   or bent over
Doctor :   ok
User :   so i went hospital they did all checks
Doctor :   ok
User :   heart monitor and said all seems ok
Doctor :   ok
User :   but said i need give up smoking
User :   so i did and changed to healthy eating
Doctor :   ok
User :   1 year on nothing all seems ok never happen
Doctor :   ok thats nice
User :   apart from 4 months ago and i was so disapointed as i thought it was solved
User :   i was driving pulled up to get petrol
User :   grabed my steering wheel to get out then bang it happen again
User :   beating well fast and hard i thought i was gonna die
Doctor :   Ok.
User :   but tried stay carm and relax coughed and seemed to get through it
User :   went back to normal
User :   during the times i am trying to figure my self what the hell is wrong i tried to cut out caffeine and increase water intake as i said not smoking or drinking and eating healthier food i was just so disappointed it came back after all this time.
User :   also when i do get pain in my chest its not at these times but the pain does seem to hurt on pulse beat like heart beat then ok then back every beat to the right hand side but as i said this is on and off between the problems above not during.
Doctor :   Ok.
User :   i get no and then flutters around side rib area of the heart and also flutter on the pulse in my neck but at different times
User :   i also now and the seems like to me it will skip a beat and i suddenly stop what ever i am doing as i notice it and cough then its ok throughout the day
User :   no pain during all this
Doctor :   Ok.Have you undergone a 24hr EKG Test
User :   no they tested me for a few minites and sometimes i dont feel the problem for months on end
Doctor :   How about your Thyroid levels ?
Doctor :   May i know your age please ?
User :   what is that
User :   27 - 10st - slim athletic
Doctor :   T3,T4,TSH Levels
Doctor :   Ok.
User :   i am not really sure what they test for they took my blood and put test on my chest and said all come back on
User :   ok
Doctor :   Ok.
Doctor :   Please ask or check if they have tested for the following tests : User :   ok
Doctor :   1. Overactive thyroid causes palpitations sometime , so test for T3, T4 , TSH
Doctor :   2. Are you on any other medication ?
User :   no
Doctor :   2Ok, that is good.
User :   ?
Doctor :   please get the thyroid test as i suspect there might be hyperthyroidism and you need to ocnsult a endocrinologist
User :   is this a big problem u think ?
Doctor :   Has a color doppler or echocardiogram been done
Doctor :   Thyroid is small problem.
Doctor :   There is no need to worry.
Doctor :   i need moer time to help you
Doctor :   Thank you
Doctor :   for ocnsulting me
Doctor :   take care
Doctor :   bye for now
User :   ok time added
Doctor :   Hi
Doctor :   Welcome back.
User :   ok so...
Doctor :   To elaborate on thyroid , it is just like diabetes.
Doctor :   it is a hormonal problem.
User :   ok i do take Finasteride but this was happening before that
Doctor :   If it is tested positive for that, there is absolutely on need to worry.
User :   i have been taking this for years wud this effect anything ?
Doctor :   Ok, it has some serios side effects like , prostatic cancer, teratogenecity, breast cancer, etc.
Doctor :   male breast cancer and sexual side effects are most common.
User :   i thought it was for prostatic cancer to help prevent it
Doctor :   It also causes depression in long term usage.
Doctor :   It is used to prevent prostatic cancer,hair loss and Benign prostatic hyperplasia, but soemtimes acts adversely and in recent studies is shown to causes Male breast cancer, prostatic cancer, and sexaul side effects and depression and other problems.
Doctor :   Are you using it for hair loss or something else ?
User :   yes i use it for hair loss i have had no side effects as i know of so far been taking it for 2 years
User :   but has worked great
Doctor :   Ok.
User :   shud i stop
Doctor :   It would be better if you take an Endocrinologist's advise and check the testosterone levels.
User :   so what do i do now then regarding my situation?
Doctor :   If they are fine then there would be no problem .
User :   i was looking at taking testosterone boosters is this bad or wud this help the reason for this is i go to the gym
Doctor :   I would suggest a S.Testosterone level and S.T3,T4,TSH and if you can come back , may be I can advise you.
Doctor :   Or you can consult an endocrinologist on that.
Doctor :   Please do not use any now , as already you have been on Finasteride .
User :   so if i copy and print this go to doctor and explain it all as i have been back and forward regarding this for few years.
User :   and what wud cause this problem if testosterone levels are high or low
Doctor :   Yes you can take a print out of this chat .
User :   and what wud cause this problem if testosterone levels are high or low
Doctor :   If they are high, they can cause palpitations sometimes , and also can cause anger, emotional disturnances, etc.
User :   ok so other than that what else cud it be
Doctor :   Those found to have higher levels of the hormone are generally more impulsive and more aggressive. In addition, mood changes, such as irritability and depression, may also be noticed in individuals with increased testosterone.
Doctor :   I would go more in favour of Thyroid levels.
Doctor :   Or also Any valvular problems.
User :   so if i came to you this is what you would be looking towards
Doctor :   For that you need to get a 2D Echo test done
Doctor :   Yes, I would be looking for these, if not then i would suspect anxiety palpiations.
Doctor :   1, Thyroid test
Doctor :   2. Testosterone
Doctor :   3. 2D ECHO test
Doctor :   4. If not then psychiatric evaluation.
User :   thanks
Doctor :   Hope you have followed.
Doctor :   Do oyu want me to help you with anything else ?
Doctor :   Thank you for ocnsulting me
Doctor :   take care
Doctor :   bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor